MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LAG/COMP SCREW KIT 95/90; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. LAG/COMP SCREW KIT 95/90; NAIL, FIXATION, BONE
Model Number 71677095
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after trauma surgery was performed on (b)(6) 2020, a post-operative x-ray revealed that the implanted trigen intertan nail screws 95mm / 90mm are backing out despite of being locked in the case.It is unknown how this adverse event was treated.No revision surgery was conducted.Patient's current health status unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation but the pictures were reviewed, and the failure mode was confirmed.The clinical/medical investigation concluded that, this case reports that post-operative x-rays revealed that lag/ compression screw backed out of the intertan nail.It was communicated via e-mail that a revision surgery has not been performed for the patient.Details regarding the patient¿s weight-bearing status, medical history, bone quality, fall/trauma history, and other additional clinically relevant information have not been provided.X-ray photo examples were provided via e-mail; these x-ray images are not directly from this case, but encompass the issue observed in other similar complaint cases that have been already lodged.The x-ray examples provided demonstrate the lag screw and compression screw have backed out.Based on the limited information provided the clinical root cause of the report issue could not be determined.The provided example images were reviewed and confirm the reported however, they are examples from multiple subjects, so a specific root cause could not be concluded.The initial placement of the lag and compression screws within the femoral head, reduction and stability of the fracture, or user technique and cannot be ruled out as contributing factors of the reported screws backing out.The intertan nail is implantable; however, we cannot rule out the potential risk of irritation, discomfort, inflammation, pain, micro-motion, and/or migration of the screws.No further clinical/medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing issue, lack of ingrowth, lifetime of device, and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LAG/COMP SCREW KIT 95/90
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12394772
Report Number1020279-2021-06628
Device Sequence Number3576889
Product Code JDS
UDI-Device Identifier03596010563316
UDI-Public03596010563316
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71677095
Device Catalogue Number71677095
Device Lot Number19GT23842
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;